By Topic

An asymptotic expression for the information and capacity of a multidimensional channel with weak input signals

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Prelov, V.V. ; Inst. for Problems of Inf. Transmission, Acad. of Sci., Moscow, Russia ; van der Meulen, E.C.

An asymptotic expression is derived for the Shannon mutual information between the input and output signals for a relatively large class of continuous alphabet memoryless channels in the case of weak input signals, when the input space is multidimensional. The authors extend a result of Ibragimov and Khas'minskii (1972) from the one-dimensional to the N-dimensional case. The asymptotic expression obtained relates the Shannon (1948) mutual information function and the Fisher information matrix. This expression is used to derive an asymptotic expression for the capacity of continuous alphabet memoryless channels with vector-valued weak input signals. This asymptotic capacity involves the largest eigenvalue of the Fisher information matrix evaluated at the zero input signal

Published in:

Information Theory, IEEE Transactions on  (Volume:39 ,  Issue: 5 )